What’s the interaction of SSRIs and 5htp? What are you suggesting can happen?[/quote]
5htp is a serotonin pre cursor, if you take it with SSRIS you could run the chance of serotonin syndrome from over dosing. It is also important to keep steady doses of any med you are on and 5htp will also throw this off as well.
Melatonin is a natural hormone used in the body and you also never want to go above 1mg a night. It is also important not to use it for extended periods of time because you can get dependent and affect natural production.
Tryptophan, and GABA are also very effective for sleep. Sometimes people also use glutamine because they may be deficient. Another issue actually could be stemming from deficiencies or imbalances of some kind which are depleting, or affecting neurotransmitters like Norepiniephrine, Dopamine, and Serotonin. If these are off balance it will interfere with production of natural hormones like melatonin and could be throwing everything out of whack.
Light and Dark therapy is pretty useful but it doesn’t sound like the kind of insomnia you are experiencing. It is always helpful to have very good sleep hygiene, do not look at screens at least 2 hours before bed. If you need then try downloading flux so it doesn’t give off a blue glare and trick your brain into thinking it is daytime.
You could look into having some basic mineral and vitamin levels checked to see if there is an issue there, there are other things you could investigate to but for now these are all good options to start. It is worth trying to find the source of the issue though rather then treating it until it hopefully goes away. Sometimes depression is a very big factor of this but I don’t know where this fits in with you.